Winter Storm, Chippewa
- When
- February 19, 12:00 AM EST to 9:00 PM EST
- Where
- Chippewa forecast zone
- Reported by
- Official NWS Observations
Low pressure would lift northeastward across northern Lower Michigan in the early morning hours of the 19th. Out ahead of the system, precipitation fell as snow in eastern Upper Michigan, and as a mix to the south, though this precipitation was relatively light.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS APX wrote it up.
Low pressure would lift northeastward across northern Lower Michigan in the early morning hours of the 19th. Out ahead of the system, precipitation fell as snow in eastern Upper Michigan, and as a mix to the south, though this precipitation was relatively light. As the system departed, strong winds brought in much colder air and accumulating lake effect snow by afternoon on the 19th. Snow amounts pushed 10 inches at Sault Ste Marie, and ranged from 5 to 8 inches across much of northwest Lower Michigan. The strong winds resulted in considerable blowing and drifting snow, and significant disruption to travel.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before the first event at Feb 18, 10:07 PM EST, 1 hour 53 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1007 PM EST MON FEB 18 2013
.SYNOPSIS...
ISSUED AT 410 PM EST MON FEB 18 2013
A STORM SYSTEM ORGANIZING OVER THE NORTHERN PLAINS...WILL DIG
INTO THE WESTERN GREAT LAKES TONIGHT...BEFORE LIFTING NORTHEAST INTO
QUEBEC WEDNESDAY. THIS SYSTEM WILL GENERATE SNOW ACROSS UPPER
MICHIGAN LATE THIS AFTERNOON...WITH A WINTRY MIX EXPECTED OVER
NORTHERN LOWER MICHIGAN. PRECIPITATION WILL CHANGE OVER TO ALL SNOW
LATE TONIGHT. COLDER AIR FILTERING INTO THE REGION TUESDAY...WILL
GENERATE ACCUMULATING SNOWS ACROSS EASTERN UPPER AND NORTHWESTERN
LOWER MICHIGAN THROUGH WEDNESDAY EVENING. SIGNIFICANT ACCUMULATIONS
ARE POSSIBLE.
DRIER AIR AND HIGH PRESSURE WILL CUT OFF LAKE EFFECT WEDNESDAY
AFTERNOON. A CHANCE FOR LIGHT SNOWS ARRIVE THURSDAY NIGHT AND INTO
THE UPCOMING WEEKEND.
&&
.UPDATE...
ISSUED AT 1007 PM EST MON FEB 18 2013
CHANGEABLE CONDITIONS HEADING INTO THE OVERNIGHT HOURS...AS LOW
PRESSURE CONTINUES TO ORGANIZE ACROSS LAKE MICHIGAN. MID EVENING
SURFACE ANALYSIS PLACES AN ELONGATED AREA OF 997MB PRESSURES
CONSOLIDATING ACROSS LAKE MICHIGAN...IN RESPONSE TO NEUTRAL TILT
UPPER TROUGH SLIDING THROUGH THE UPPER MIDWEST...ON ITS WAY TO
GOING NEGATIVE TILT BY SUNRISE. THE LOW LEVEL THERMAL/MOISTURE
RESPONSE OVER THE PAST FEW HOURS HAS BEEN QUITE IMPRESSIVE...WITH
WIDESPREAD LOW STRATUS AND PRECIP BREAKING OUT FROM ILLINOIS INTO
PARTS OF THE CWA...ALL THANKS TO A ROBUST SURGE OF LOW/MID LEVEL
WARM ADVECTION ASCENT...WITH SURFACE DEW POINTS ALREADY PUSHING
THE MIDDLE 40S UP THE SPINE OF LAKE MICHIGAN (KNOCKING ON OUR
SOUTHWEST COUNTIES AS I WRITE THIS).
LOTS TO LOOK AT THE REST OF THE NIGHT...BUT THE EASIEST IS THAT IT
WILL PRECIPITATE FOR ALL AREAS...HENCE GOING CATEGORICAL POPS WILL
WORK JUST FINE. PRECIP TYPE IS ANOTHER MATTER. SOUTHWEST COUNTIES
(AND MUCH OF NORTHWEST LOWER MICHIGAN FOR THAT MATTER) WILL BE
JUST PLAIN RAIN AS BOUNDARY LAYER WET BULB VALUES ARE SOLIDLY
ABOVE FREEZING (AND ONLY GOING UP THROUGH 06Z). INTERIOR AREAS ARE
STILL A PROBLEM WITH STUBBORN LOW LEVEL COLD AIR TRAPPED UP
AGAINST THE HIGHER TERRAIN...WHERE TEMPS ARE CURRENTLY IN THE LOW
30S...WITH DEW POINTS ONLY SLOWLY CREEPING UPWARD. IN ADDITION...
A QUICK LOOK AT RWIS INFO SHOWS PAVEMENT AND SUB-GRADE TEMPS IN
THE 28-33F RANGE...HAVING FALLEN FROM MUCH WARMER VALUES IN THE
50S EARLIER. HAVE SEEN THIS SITUATION A THOUSAND TIMES...AND NO
DOUBT WE WILL GET A FREEZING RAIN RESPONSE FOR A TIME...DESPITE
2-METER TEMPS EXPECTED TO RISE QUICKLY ACROSS MOST OF NORTHERN
LOWER THROUGH THE NIGHT. THE GOING ADVISORY HANDLES THIS ROAD
ISSUE...AND WILL LEAVE INTACT.
EASTERN UPPER ALSO AN ISSUE...WITH DEEPER COLD AIR INITIALLY.
SHOULD BE MOSTLY SNOW...BUT STARTING TO BELIEVE ROBUST SURGE OF
WARM ADVECTION WILL WORK ITS MAGIC...AND MAY ALLOW THINGS TO MIX
WITH OR EVEN CHANGE TO RAIN/FREEZING RAIN/SLEET FOR A TIME...
ESPECIALLY EASTERN CHIPPEWA AND MACKINAC COUNTIES WHERE WARM AIR
WILL WRAP IN AHEAD OF SURFACE LOW TRACKING UP LAKE MICHIGAN. HAVE
LOWERED OVERNIGHT AMOUNTS A BIT...BUT MAINTAINED FOR WESTERN PARTS
OF THOSE COUNTIES...JUST WEST OF THE LOW TRACK WHERE PROFILES
SHOULD MARGINALLY REMAIN JUST BELOW FREEZING THE WHOLE NIGHT.
PER LATEST OBS AND PATTERN RECOGNITION...WILL SHOW TEMPS/DEW
POINTS ROCKETING UPWARD THE NEXT FEW HOURS AS THE LOW TRACKS
TOWARD THE SOO BY MORNING...AND THE SURFACE WARM (EVENTUALLY
OCCLUDED) FRONT BLASTS NORTH AS WELL. NO DOUBT WE WILL SEE SOME
DEW POINTS PUSH INTO THE LOWER 40S (ALREADY NOT THAT FAR
AWAY)...FORCING TEMPS TO DO THE SAME FOR MUCH OF NORTHERN LOWER.
JUST HOW WARM THINGS WILL GET IS A BIT IN QUESTION...AS COLD
ADVECTION LOOKS TO KICK INTO GEAR WESTERN AREAS BY 09Z OR SO.
STILL COULD BE A SNEAKY WARM FEW HOURS.
UPDATE ISSUED AT 719 PM EST MON FEB 18 2013
QUICK UPDATE TO TOSS GLADWIN AND ARENAC COUNTIES INTO THE WINTER
WEATHER ADVISORY OVERNIGHT. CURRENT OBS DOWN THAT WAY SHOWING SOME
CHILLY READINGS (IN THE LOW 30S ALREADY)...WITH DEW POINTS INTO
THE LOW 20S. BASED ON PAST HISTORY OF SIMILAR EVENTS (INCLUDING
ONE JUST A WEEK AGO)...THINGS WILL NO DOUBT GET SLICK IN THOSE
COUNTIES FOR A WHILE...BEFORE SURFACE TEMPS SLOWLY CREEP BACK
ABOVE FREEZING AFTER 06Z.
UPDATE ISSUED AT 627 PM EST MON FEB 18 2013
GOING FORECAST IN PRETTY GOOD SHAPE...WITH PRECIP RAPIDLY
DEVELOPING JUST TO OUR SOUTHWEST...ON THE HEELS OF INTENSIFYING
LOW LEVEL JET FORCING AND SUBSEQUENT UPTICK IN DEEP LAYER WARM
ADVECTION ASCENT AND MOISTURE ADVECTION. PER LATEST SURFACE WET
BULB PROGS...FREEZING RAIN STILL LOOKS LIKE A GO FOR INTERIOR
LOCATIONS AND ACROSS MUCH OF NORTHEAST LOWER...WHILE NORTHWEST
LOWER (WEST OF THE TERRAIN) IS STILL SEEING 2-METER TEMPS IN THE
LOW 40S (WITH WET BULBS MAINLY IN THE 33-36F RANGE). MAY HAVE TO
ULTIMATELY BACK OFF THE ARRIVAL TIME OF SNOW MENTION ACROSS
NORTHWEST LOWER BY A FEW HOURS LATER TONIGHT PER LATEST GUIDANCE
TRENDS...BUT WILL MULL THIS OVER A BIT LONGER BEFORE MAKING ANY
BIG CHANGES. OTHERWISE...STILL LIKELY TO BE SOME SLIPPERY TRAVEL
IN SPOTS OVERNIGHT...WITH GOING ADVISORY COVERING THIS QUITE WELL.
&&
.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 410 PM EST MON FEB 18 2013
OVERVIEW: APPROACHING SHORT WAVE TROUGH CONTINUES TO DEEPEN OVER THE
PLAINS/UPPER MIDWEST WITH ONE VORTICITY CENTER ADVANCING OUT OF NRN
MINNESOTA INTO CANADA AND SECOND VORTICITY CENTER (OUR WEATHER MAKER
TONIGHT) ADVANCING INTO ARKANSAS. BROAD LOW PRESSURE AND SFC
OCCLUDED/COLD FRONT STRETCHES FROM THE WESTERN GREAT LAKES DOWN
THROUGH ARKANSAS. SFC WARM FRONT STRADDLING THE LOWER MICHIGAN/
INDIANA/ILLINOIS BORDER.
TONIGHT THROUGH TUESDAY...ANOTHER CONVOLUTED FORECAST TO GET THROUGH
WITH MIXED PRECIP TONIGHT...TRANSITIONING TO SNOW EARLY TUESDAY...
AND ULTIMATELY LAKE EFFECT SNOW DURING THE DAY TUESDAY.
SFC LOW PRESSURE WILL CONGEAL/TIGHTEN RAPIDLY OVER THE WESTERN GREAT
LAKES TONIGHT AND TRACK UP THROUGH NORTHWEST LOWER MICHIGAN...AS
SHORT WAVE TROUGH DEEPENS AND ADVANCES INTO THE REGION. STRONG LOW
LEVEL FLOW AHEAD OF THE DEVELOPING LOW NOW STARTING TO TAP A RICH
MOISTURE FEED OUT OF THE GULF...WITH RAPID PRECIP DEVELOPMENT AND
EXPANSION NOW UNDERWAY ACROSS THE MID AND LOWER MISSISSIPPI RIVER
VALLEY. WIDESPREAD PRECIP WILL SPREAD UP THROUGH THE STATE DURING
THE COURSE OF THE EVENING.
THATS THE EASY PART. NOW FOR THE NEXT PROBLEM...PRECIP TYPE. WARM
FRONT/WARM NOSE ALOFT SHOULD BE IN PLACE UP THROUGH NRN LOWER
MICHIGAN AT PRECIP ONSET WITH A FORECAST 0-3KM LAYER MAX TEMP
RANGING FROM +1C (STRAITS) TO +3C (SRN COUNTIES)...ENOUGH TO
PARTIALLY OR COMPLETELY MELT PRECIP ALOFT. SFC TEMPS TODAY HAVE
WARMED TO AT OR ABOVE FREEZING ACROSS NRN LOWER TODAY (LOWER 40S IN
THE SW COUNTIES). LOOMING QUESTION IS...WHAT WILL THEY DO TONIGHT.
SIMILAR TO LAST SUNDAY...SFC DEWPOINTS ARE STUCK IN THE TEENS TO
MIDDLE 20S AND WILL LIKELY STILL BE IN THE 20S AS THE PRECIP MOVES
IN. PLENTY OF ROOM FOR EVAP COOLING WITH FORECAST SFC WET BULB TEMPS
REMAINING AT OR BELOW FREEZING FOR MUCH OF NRN LOWER MICHIGAN
THROUGH THE EVENING (SAVE THE WARMER SW COUNTIES). COUPLED WITH COLD
ROADS AND SNOW COVERED ROADS...APPEARS LIKELY WE END UP WITH A
PERIOD OF FREEZING RAIN/SLEET OVER A GOOD PART OF NRN LOWER MICHIGAN
THIS EVENING.
OVERNIGHT THROUGH TUESDAY...SFC LOW TRACKS UP INTO THE STRAITS BY
MORNING. STRONG SIGNAL FROM THE NAM AND ECMWF OF NICE DEFORMATION
BAND OF PRECIP SLIDING UP THROUGH NW LOWER MICHIGAN INTO EASTERN
UPPER AS COLD AIR ADVANCES BACK INTO THE REGION. POTENTIAL IS THERE
FOR A PERIOD OF ACCUMULATING SNOW ACROSS THESE AREAS AS THE
DEFORMATION AXIS MOVES THROUGH ESPECIALLY IN EASTERN UPPER MICHIGAN.
FINALLY...WE TRANSITION INTO NW FLOW LAKE EFFECT SNOWS FOR THE
AFTERNOON HOURS AS COLD AIR ADVECTION PROCEEDS/MIXED LAYER DEEPENS
WITH ADDITIONAL ACCUMULATIONS IN THE SNOW BELTS.
WHERE TO GO WITH HEADLINES...CURRENTLY HAVE NO WEATHER PARAMETERS
(12/24 SNOW ACCUMS/WINDS...ETC) FORECAST TO MEET WARNING CRITERIA
THROUGH TUESDAY EVENING EXCEPT FOR EASTERN UPPER MICHIGAN WITH 24
HOUR SNOWFALL AMOUNTS IN EXCESS OF 8 INCHES. WITH GUSTS PUSHING 30
MPH AND RESULTING BLOWING/DRIFTING SNOW...COULD MAKE AN ARGUMENT TO
ISSUE WINTER STORM WARNINGS BASED ON IMPACTS. BUT WOULD PREFER TO
NOT STRAP LATER FORECAST SHIFTS WITH A SLEW OF WARNINGS AT THIS
POINT GIVEN THE UNCERTAINTIES. SO FOR NOW...WILL GO AHEAD WITH A
WARNING IN EASTERN UPPER MICHIGAN WHERE SNOWFALL IS MORE CERTAIN.
WILL ISSUE WINTER WEATHER ADVISORIES FOR MUCH OF NRN LOWER MICHIGAN
VALID LATER THIS EVENING THROUGH TUESDAY EVENING FOR A COMBINATION
OF MIXED PRECIP TONIGHT CHANGING TO SNOW ON TUESDAY. LATER SHIFTS
CAN UPGRADE TO WARNINGS WHERE THE NEED ARISES.
&&
.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 410 PM EST MON FEB 18 2013
LAKE EFFECT SNOW SHOWERS CONTINUE TUESDAY NIGHT THEN DIMINISH BY
WEDNESDAY EVENING. AFTER A BREAK IN THE ACTION THURSDAY...ANOTHER
WEAKER SYSTEM MOVES UP FROM THE SOUTH THURSDAY NIGHT INTO FRIDAY
NIGHT BRINGING A CHANCE FOR LIGHT SNOW LATER THURSDAY NIGHT INTO
EARLY SATURDAY. IT LOOKS LIKE A BREAK IN THE WEATHER FOR LATER
SATURDAY THROUGH MUCH OF MONDAY THEN YET ANOTHER SYSTEM IS ON THE
HORIZON FOR EARLY NEXT WEEK. THE MAIN LONG TERM FORECAST FOCUS IS ON
SNOW AMOUNTS FOR TUESDAY NIGHT INTO WEDNESDAY.
TUESDAY NIGHT...PLENTY OF LINGERING MOISTURE (MEAN 850-700 MB RH
90-95 PERCENT) AND OVER LAKE INSTABILITY (LAKE-850 MB DELTA TS IN
THE UPPER TEENS). THEREFORE...LAKE EFFECT SNOW SHOWERS WILL CONTINUE
WITH THE FLOW VEERING FROM NORTHWEST TO NORTH NORTHWEST WHICH WILL
TEND TO SPREAD OUT HEAVIEST ACCUMULATIONS. THE RATHER TIGHT PRESSURE
GRADIENT BETWEEN THE DEPARTING LOW AND STRONG ARCTIC HIGH PRESSURE
TO THE NORTHWEST SHOULD LEAD TO GUSTY NORTHWEST WINDS RESULTING IN
BLOWING AND DRIFTING SNOW (MAINLY IN THE EVENING). COULD SEE SEVERAL
ADDITIONAL INCHES OF SNOW ACROSS FAVORED LES AREAS WITH AN INCH OR
TWO ELSEWHERE. LOWS MAINLY IN THE SINGLE DIGITS TO AROUND 10 ABOVE
ZERO.
WEDNESDAY...LINGERING MAINLY NORTH NORTHWEST FLOW LAKE EFFECT SNOW
SHOWERS EXPECTED TO SLOWLY DIMINISH AS THE DAY WEARS ON AS THE
ARCTIC HIGH BUILDS IN FROM THE NORTHWEST. ONLY EXPECTING ANOTHER
INCH OR TWO OF ACCUMULATION IN FAVORED AREAS. HIGHS RANGING FROM THE
MIDDLE TEENS NORTH TO THE AROUND 20 SOUTH.
WEDNESDAY NIGHT INTO THURSDAY...ANY LINGERING LAKE EFFECT SHUTS DOWN
WEDNESDAY EVENING WITH SLOWLY DISSIPATING CLOUD COVER THEREAFTER DUE
TO INCREASING RIDGING AT THE SURFACE AND ALOFT. SO WITH CLEARING
SKIES AND DIMINISHING WINDS...GOOD RADIATIONAL COOLING CONDITIONS
DEVELOP LATE ESPECIALLY WITH THE ANTICIPATED FRESH SNOW COVER IN
PLACE. LOWS GENERALLY 0 TO 10 BELOW EXCEPT THE SINGLE DIGITS ABOVE
ZERO NEAR THE LAKESHORES. HIGHS RANGING FROM THE MIDDLE TEENS TO THE
LOWER 20S.
THURSDAY NIGHT THROUGH MONDAY...EXTENDED MODELS CONTINUE TO BE IN
GENERAL AGREEMENT THAT A SYSTEM WILL MOVE SLOWLY NORTHEAST OUT OF
THE SOUTHWESTERN STATES WHILE SHEARING OUT ACROSS THE REGION
BRINGING ANOTHER CHANCE FOR MAINLY LIGHT SNOW FROM LATE THURSDAY
NIGHT THROUGH EARLY SATURDAY. HIGH PRESSURE SHOULD THEN ENSURE
PRECIPITATION FREE CONDITIONS FROM EARLY SUNDAY INTO MUCH OF MONDAY.
EXTENDED MODELS CONTINUE TO ADVERTISE ANOTHER SYSTEM MOVING BY TO
OUR WEST MONDAY NIGHT INTO TUESDAY. HIGHS IN THE MIDDLE TO UPPER 20S
FRIDAY...THE UPPER 20S TO MIDDLE 30S SATURDAY AND SUNDAY THEN THE
MIDDLE TO UPPER 30S MONDAY. LOWS IN THE TEENS TO MIDDLE 20S THROUGH
THE PERIOD.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 627 PM EST MON FEB 18 2013
DETERIORATING CONDITIONS ARE EXPECTED AT ALL TERMINAL SITES INTO
THE LATE EVENING...AS PRECIPITATION CONTINUES TO BLOSSOM OUT AHEAD
OF STRENGTHENING LOW PRESSURE OVER THE WESTERN LAKES. CONDITIONS
WILL RATHER QUICKLY DIP TO MVFR AND EVENTUALLY IFR OVERNIGHT...
WITH PERIODS OF RAIN EXPECTED...BEGINNING AS A PERIOD OF FREEZING
RAIN FOR THE APN/PLN TERMINALS. DESPITE SOMEWHAT BREEZY
SOUTHEASTERLY WINDS THE FIRST HALF OF THE NIGHT...LOW LEVEL WIND
SHEAR WILL BE AN ISSUE AT ALL SITES.
AS THE LOW PASSES INTO THE U.P. JUST AFTER SUNRISE...WINDS WILL
RAPIDLY SHIFT NORTHWESTERLY...WITH MUCH COLDER AIR CHANGING RAIN
TO SNOW IN THE 08Z TO 13 TIME FRAME (FROM WEST TO EAST). EXPECT TO
SEE A FAIRLY PROLONGED PERIOD OF LAKE ENHANCED SNOW CONTINUE
THROUGH MUCH OF THE DAY...WITH WIDESPREAD IFR CONDITIONS LIKELY
(ESPECIALLY VISIBILITIES). WINDS WILL ALSO BECOME QUITE
GUSTY...WITH FREQUENT GUSTS OF 30 TO 35 KNOTS LEADING TO BLOWING
AND DRIFTING SNOW. TOTAL SNOW AMOUNTS AROUND THE PLN/TVC/MBL
TERMINALS WILL LIKELY BE IN THE 4 TO 8 INCH RANGE FROM LATE
TONIGHT THROUGH THE END OF THE TAF PERIOD...WITH SNOWFALL RATES
OCCASIONALLY EXCEEDING AN INCH PER HOUR IN HEAVIER SQUALLS.
&&
.MARINE...
ISSUED AT 410 PM EST MON FEB 18 2013
GUSTY SOUTHERLY WINDS WILL SUBSIDE JUST A BIT TONIGHT AS LOW
PRESSURE TRACKS UP THROUGH NORTHWEST LOWER MICHIGAN AND ACROSS THE
STRAITS. HOWEVER...GUSTY WINDS RETURN FOR TUESDAY AS WINDS TURN
NORTHWEST COLDER AIR SPILLS INTO THE REGION. GALE FORCE GUSTS A
GOOD PART FOR MUCH OF THE LAKE MICHIGAN NEARSHORE AREAS...AS WELL
AS A PART OF THE LAKE HURON NEARSHORE. GUSTY WINDS THEN PERSIST
THROUGH MIDWEEK.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...WINTER WEATHER ADVISORY UNTIL MIDNIGHT EST TUESDAY NIGHT FOR
MIZ016-017-019>023-025>029-031>034.
WINTER WEATHER ADVISORY UNTIL 6 AM EST TUESDAY FOR MIZ018-024-
030-035-036-041-042.
WINTER STORM WARNING UNTIL MIDNIGHT EST TUESDAY NIGHT FOR MIZ008-
015.
LH...SMALL CRAFT ADVISORY UNTIL 7 PM EST WEDNESDAY FOR LHZ345-346-349.
GALE WARNING FROM 7 AM TUESDAY TO 7 PM EST WEDNESDAY FOR LHZ347-
348.
LM...SMALL CRAFT ADVISORY UNTIL 7 PM EST WEDNESDAY FOR LMZ341.
GALE WARNING FROM 7 AM TUESDAY TO 7 PM EST WEDNESDAY FOR LMZ323-
342-344>346.
LS...NONE.
&&
UPDATE...LAWRENCE
SYNOPSIS...TL
SHORT TERM...BA
LONG TERM...AS
AVIATION...LAWRENCE
MARINE...BAHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 1030 PM EST MON FEB 18 2013 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 191200- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 1030 PM EST MON FEB 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...OVERNIGHT. A PERIOD OF FREEZING RAIN WILL OCCUR OVERNIGHT ACROSS PARTS OF NORTHERN LOWER MICHIGAN...ESPECIALLY OVER THE HIGHER TERRAIN AREAS AND ACROSS NORTHEAST LOWER MICHIGAN. ROADWAYS ARE EXPECTED TO BECOME SLICK. THE FREEZING RAIN THREAT WILL END FROM SOUTH TO NORTH THROUGH THE NIGHT AS TEMPERATURES QUICKLY WARM ABOVE FREEZING. ACROSS EASTERN UPPER MICHIGAN...SNOW WILL DEVELOP OVERNIGHT...LIKELY MIXING WITH OR CHANGING TO FREEZING RAIN ACROSS EASTERN CHIPPEWA AND MACKINAC COUNTIES. PLEASE SEE THE LATEST WINTER STORM WARNINGS AND ADVISORIES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ACCUMULATING LAKE EFFECT SNOW IS EXPECTED TUESDAY INTO EARLY WEDNESDAY. MODERATE TO LOCALLY HEAVY SNOWFALL IS ANTICIPATED FOR THE TRADITIONAL SNOWBELTS OF NORTHWEST LOWER AND EASTERN UPPER MICHIGAN. IN ADDITION...GUSTY NORTHWEST WINDS WILL LEAD TO WIDESPREAD BLOWING AND DRIFTING SNOW. SEE ONGOING WARNINGS AND ADVISORIES FOR FURTHER DETAILS. GALES ARE EXPECTED IN THE NEARSHORE WATERS OF LAKES MICHIGAN AND HURON TUESDAY AND TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WE WELCOME YOUR SNOWFALL OR ICE REPORTS ANYTIME AT 1-800-647-8676 OR ONLINE VIA FACEBOOK AND TWITTER. && FOR MORE INFORMATION VISIT HTTP://WEATHER.GOV/GAYLORD. LAWRENCE
The national radar mosaic for the moment the first event began.
9 winter storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2013Every state in 2013This day in weather historyWarnings in Michigan, February 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 437779, 437780, 437781, 437782, 437783, 437784, 437785, 437786, 437787.